Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 165, NWS Springfield, MO

August 10, 2000Dent County, Shannon County, Texas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 2000, 4:39 PM CDT for Dent County, Shannon County, Texas County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 10, 2000, 4:39 PM CDT (21:39 UTC)
Expired
Aug 10, 2000, 5:30 PM CDT
In force
51 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dent County, MO, Shannon County, MO, Texas County, MO

The radar

The Springfield radar (KSGF), 154 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1753 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 102140
SVRSGF
MOC065-203-215-102230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI
  SOUTHWESTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI
  NORTHWESTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI

* UNTIL 530 PM CDT

* AT 433 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES
  SOUTHEAST OF LICKING...OR 14 MILES NORTHEAST OF HOUSTON...MOVING
  SOUTH AT 10 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL
  TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   RAYMONDVILLE BY 515 PM CDT.

THE TOWNS OF MONTAUK AND HARTSHORN ARE ALSO IN THE PATH OF THIS
STORM.

LAT...LON 3743 9160 3754 9164 3753 9186 3726 9186
          3725 9154 3737 9158

GAEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:32 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 10, 2:32 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 PM CDT THU AUG 10 2000

SURFACE ANALYSIS SHOWS A DIFFUSE FRONTAL BOUNDARY FROM CENTRAL NEB
ACROSS THE LAKE OF THE OZARKS TO SERN MO. VISIBLE IMAGERY
PERHAPS DEPICTS THE BOUNDARY MORE CLEARLY WITH A DISTINCT LINE OF
TOWERING CUMULUS AND DEVELOPING CELLS ACROSS THE NERN PORTION OF
THE FORECAST AREA. LITTLE CHANGE IN THE AIRMASS TODAY WITH DEWPOINTS
IN THE LOWER 70S. LAPS DATA INDICATES CAPES AROUND 3000 J/KG AND
LIFTED INDICES AROUND -7 BUT ONLY MODEST SURFACE CONVERGENCE TO WORK
WITH.

AN EXPANSIVE RIDGE WILL DOMINATE THE WEATHER ACROSS THE WESTERN AND
CENTRAL U.S. WHILE A TROUGH DIGS DOWN THE EAST COAST. MODELS SIMILAR
IN KEEPING THE FORECAST AREA ON THE EASTERN PERIPHERY OF THE RIDGE
THROUGH THE WEEKEND BEFORE THE RIDGE FLATTENS OVER THE AREA EARLY
NEXT WEEK.

IN THE SHORT TERM...GOOD INSTABILITY WILL SUPPORT ISOLATED
THUNDERSTORMS THIS EVENING BUT WEAK SURFACE CONVERGENCE AND
LIMITED UPPER DYNAMICS WILL INHIBIT ACTIVITY. THE TAIL END OF A
SHORTWAVE PUSHING THROUGH THE OHIO RIVER VALLEY MAY PROVIDE SOME
LIFT HOWEVER. WEAK WIND FIELDS WILL RESULT IN SLOW IF ANY STORM
MOVEMENT AND LOCALLY HEAVY RAIN WHERE ONE DOES DEVELOP. THE FLOW
AROUND SURFACE HIGH PRESSURE FROM ERN IOWA INTO THE GREAT LAKES MAY
BRING SOME DRIER AIR INTO THE NERN COUNTIES OVERNIGHT TO DROP LOWS
INTO THE 60S.

ON FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE WILL SHIFT SLOWLY
FROM THE GREAT LAKES INTO THE OHIO RIVER VALLEY PROVIDING AN E TO SE
FLOW. THIS MAY CONTINUE AN INFLUX OF SLIGHTLY DRIER AIR INTO THE
AREA...MAINLY IN THE ERN COUNTIES. WITH LITTLE CHANGE IN 500 MB
HEIGHTS AND 850 MB TEMPERATURES...TEMPERATURES WILL REMAIN SIMILAR
BUT SLIGHTLY LOWER DEWPOINTS SHOULD KEEP HEAT INDICES IN CHECK. THE
WARMEST READINGS WILL BE IN THE WRN COUNTIES IN CLOSER PROXIMITY TO
THE THERMAL RIDGE OVER THE PLAINS.

IN THE EXTENDED...THE RIDGE IS PROGGED TO SHIFT OVER THE AREA EARLY
NEXT WEEK AS THE WESTERLIES BECOME ESTABLISHED ACROSS SRN CANADA.
THIS WILL CONTINUE THE VERY WARM AND INCREASINGLY HUMID CONDITIONS
ONCE AGAIN. A FRONTAL BOUNDARY DROPS INTO IOWA SUNDAY BUT DO NOT SEE
IT MAKING IT THIS FAR SOUTH.

FCSTID = 11
SGF   69  91  68  92 /  20  10   0   0
JLN   73  93  71  94 /  20  10   0   0
UNO   69  90  68  92 /  20  10   0   0
VIH   67  89  67  90 /  20  10   0   0

.SGF...
KS...NONE.
MO...NONE.

FOSTER

In the hours before

Special weather statement, Aug 10, 1:00 PM CDT, 3 hours 39 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-102300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU AUG 10 2000

...HEAT INDICES OF 100 TO 105 THIS AFTERNOON...
...ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH THE
HUMID AIRMASS TO PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES. IF
YOU HAVE OUTDOOR PLANS...BE SURE TO TAKE FREQUENT BREAKS AND DRINK
PLENTY OF WATER IN ORDER TO MINIMIZE THE RISK OF HEAT RELATED
ILLNESSES.

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP IN THE AFTERNOON HEAT. A
FEW OF THE THESE STORMS COULD BE STRONG...AND PRODUCE WIND GUSTS TO
50 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN.

STORM SPOTTERS AND EMERGENCY MANAGERS ARE NOT EXPECTED TO BE NEEDED
FOR SEVERE WEATHER ACTIVATION THIS AFTERNOON OR TONIGHT.

.OUTLOOK FOR FRIDAY THROUGH SUNDAY...
AFTERNOON HEAT INDEX VALUES OF 100 TO 105 CAN BE EXPECTED OVER THE
WEEKEND.

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:41 PM CDTFlash Flood WarningSGFDent, Shannon, Texas3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.